MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CUSTOM BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. CUSTOM BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Catalog Number ZT18HN65NSZ016N 
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the pilot balloon on a smiths medical custom bivona flextend tts tracheostomy tube broke off, a tube change out was required.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: updated age or date of birth,sex,weight,ethnicity,race.Device evaluation : two customized 6.5 flextend tts cuff aire cuff devices were returned with the airway inflation balloons completely detached from the airway line for evaluation.There was only one detached airway balloon returned.The presence of the airway line inside the balloon detected that the bond was sufficient in retaining the airway line within the balloon as the airway line broke outside the balloon.Additionally, the airway lines did not show any evidence of being stretched (exceeding tensile force), but it did appear to have been cut.The device instruction for use states under warnings to guard against product damage by avoiding contact with sharp edges.All device cuffs and balloons are 100% inspected and leak tested to prior to packaging.Based on the evidence and testing, the complaint was confirmed.However, the investigation did not reveal any intrinsic manufacturing defects with the returned devices and could not identify a specific problem source.

Brand Name
CUSTOM BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9188027
Report Number3012307300-2019-05663
Device Sequence Number3642879
Product Code JOH
UDI-Device Identifier15019517161090
UDI-Public15019517161090
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/08/2024
Device Catalogue NumberZT18HN65NSZ016N 
Device Lot NumberDS027044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient Weight40